A 45 year old who takes warfarin for a mechanical heart valve is admitted with a severe community acquired pneumonia. Although his INR was in range (3-4) on admission, after three days, his INR is checked and is 6.2. Which drug is likely to be responsible? What is the mechanism?
A 24 year old female patient who is on the combined oral contraceptive pill is seen in TB clinic for latent TB. The options for chemoprophylaxis in latent TB are rifampicin and isoniazid for 3 months (usually preferred for younger patients), or isoniazid for 6 months. What are you concerned about and what would be the best option for chemoprophylaxis?
A patient takes doxycycline for malaria prophylaxis whilst travelling in Kenya. Despite this, he develops malaria. He says he did not receive any dietary advice when he was prescribed the doxycycline. Which interactions with food/drink/over-the-counter medicines may be responsible for reduced serum doxycycline levels? What is the mechanism?